Get your Health question answered in 3 easy steps

182 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes tremors in hands while taking Metoprolol and Losartan?

Answered by
Dr.
Dr. Michelle Gibson James

General & Family Physician

Practicing since :2001

Answered : 15471 Questions

default
Posted on Mon, 4 Aug 2014 in Medicines and Side Effects
Question: I have been taken Metoprolol Succ and Losartan for quite awhile I have very shaky hands especially in morning is this a result of these medication?
doctor
Answered by Dr. Michelle Gibson James 31 minutes later
Brief Answer:
not a known side effect

Detailed Answer:
HI, thanks for using healthcare magic

This problem is not likely related to these medications. Metoprolol is in the family of the medications that can potentially be used to treat tremors not cause them and tremors are not known to be related to losartan.

There are different causes of tremor and you want to consider visiting your doctor for an assessment to determine the cause for you.

The potential causes are: (1) essential tremor- this is diagnosed if the exact cause of the tremor is not known and the below conditions have been ruled out. It is a common problem that can be managed with medications

(2)parkinson's diseaase

(3) stroke
(4)brain injury
(5)MS
(6)tumor
(7)side effect of some medications- not the ones that are mentioned above
(8)metabolic- eg high levels of urea

You may want to consider visiting your doctor for an assessment to determine the cause.
This would be done via history of the tremor and any associated symptoms, examination and possibly imaging.

Treatment would depend on the cause found.

I hope this helps, feel free to ask any other questions

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication

Recent questions on Metoprolol

doctor1 MD

My father had a heart attack 4 months ago in Russia and after unsuccessful angeoplasty attempt, his emergency doctor had treated him beside other things with Plaviks, Lipitor, Metoprolol-all of which he continues to take todate. Cardio-care is no longer available to him, and he is under immence muscle weakness and pain. His blood test established high levels of creatine. What is his best plan to balance between his heart medications and other health concerns? Can he stop the cholesterol drug and replace it with something else? Thank you for your help.

                                                                 

doctor1 MD

I'm losing weight (30lbs so far) and I have 40 to go to reach goal of 135. Was on metoprolol 25 mg 1x a day, but B/P dropped and over time and had 2 weak, almost fainting spells which landed me in the ER 2nd episode. ER doctor, after all tests came back fine, diagnosed vertigo and told me to get off the B/P med. and talk to my doctor. I did that and my Dr. said it wasn't the pills, (off the pills 4 days now and my B/P was 114/64 today and was just a bit higher in his office. I don't understand why he doesn't want me off, however, I told him I was not comfortable restarting them again. If a person has a healthy blood pressure but is put on the med that I was on, can that cause weakness and feeling lightheaded and faint? In your opinion, should I be on high B/P med? thank you

doctor1 MD

I take toprol for a rapid heart rate and have recently started going to the tanning bed. I have just recently started the toprol and have never tanned while on it before now. I have been experiencing a crawling sensation on my belly after tanning now. It lasts for hours. I have read that metoprolol can cause sun sensitivity and was wondering if my problem could be the toprol.

doctor1 MD

I have a large dark area - like a bruise but not - on the top of my foot - about the size of the palm of your hand ending at the toes. Doesn t hurt. this has happened two times before. Once on the other foot. Neither time was the discoloration quite this dark and covering such a large area. Should I get it checked? The only medication I take is Doxasozin (sp?) and Metoprolol for HBP. I also take a low dose aspirin daily. I am 68 years old - active - good health - treated for Hemochromatosis.

doctor1 MD

I am 57 yrs male type 2 diabetic on metformin 500 one per day. Sugsr under control. I ofter get stomach upset and loose motions. Bp 140 / 90 . Not coming down. On olzix ch 40 . Presscribe good meficines for bp and loose motions .

doctor1 MD

I take medication and cannot take pills so I cruch them and put them in water and wait til they dissolve then drink it my medication list is metoprolol tartrate 50 mg I daily.i also take metformin hcl 1000 mg 1/2 tablet twice a day lisinopril 10...

doctor1 MD

My 74 year old mother has afib, which she was diagnosed with 2 to 3 years ago. She was cardioverted and placed on flecanide. Few months later had another afib episode and cardioverted again. Then, few months later decided to have the cardiac...